Breaking News Bar
updated: 4/21/2017 12:01 PM

South Elgin paramedics revive toddler with naloxone

hello
Success - Article sent! close
 
 

A toddler might have overdosed on a narcotic and been saved by a dose of naloxone this month in South Elgin.

South Elgin police and paramedics were called just after midnight April 10 to a residence in the 1000 block of North South Elgin Boulevard for a report of a 2½-year-old who was turning blue and had difficulty breathing, Sgt. Mike Doty said Friday.

Paramedics discovered the boy might have ingested a narcotic and revived him by administering Narcan, Doty said.

The boy was taken to Presence St. Joseph Hospital in Elgin, and later to the pediatric Intensive Care Unit of St. Alexius Hospital in Hoffman Estates, from which he was released.

The boy lived in the home with his mother and father, Doty said.

Police found syringes and a substance they suspect was cocaine in the home, Deputy Chief Randy Endean said.

The Department of Children and Family Services was contacted and took protective custody of the child, who was to be placed with supervision of his maternal or paternal grandparents, Doty said.

Police requested the boy's medical records to find out if he ingested any drugs, Endean said. Police and the Kane County state's attorney's office continue investigating.

If anyone has information regarding this case, contact the South Elgin Police Department at (847) 741-2151.

Article Comments ()
Guidelines: Keep it civil and on topic; no profanity, vulgarity, slurs or personal attacks. People who harass others or joke about tragedies will be blocked. If a comment violates these standards or our terms of service, click the X in the upper right corner of the comment box. To find our more, read our FAQ.